Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

First post, looking for advice please!


[ba...]

Recommended Posts

Hello everyone, or should I say my new benzo buddies.

 

I am at the tail end of my weaning schedule, and will give a short background before asking for advice.

(In 2011, I weaned off Klonopin all on my own, no doctor help...using the ashton manual. But had no access to crossover drugs then. My current weaning schedule is monitored by a psychiatrist and with it being more drawn out has been much more succcesful)

 

For the last two plus years i had been taking 1.5mg of clonazepam per day, spread out 3 times daily.

In January of this year I began weaning. 1.5>1.3>1.1.

 

Around 1mg we began crossing over to Valium.

 

Once I was around 7MG of Valium per day, we began decreasing by 1mg a month.

 

I am now on 4mg of Valium (Diazapam) per day. Twice daily. I actually pushed myself this week to only take 3mg per day, as I am currently furloughed from work and really want to get off this with my time off.

 

MY QUESTION IS...I am really suffering from benzo-belly and other expected withdrawal symptoms. 3-4MG of Valium per day is a pretty low dose...do you think I should just jump off them? In order to get into the recovery phase sooner?

 

I am curious to hear from people who have weaned off high MGs of Valium...and made the jump from around 5MG to ZERO...as I've read is done.

 

Thanks...sorry if anything was confusing. It's been a tough week of withdrawal

 

EDIT: My doctor's solution is to add Lithium. I really do not want to add any MORE medication to my diet

Link to comment
Share on other sites

I understand wanting to get to the recovery phase but it's important to respect the process, it can't be rushed, healing will take the time it needs and its a different timeline for each of us.  Most of the members who taper Valium will take it down to 1 mg or below, I've not seen many who have jumped from 5 mgs so I'm not sure if you'll get much feedback on that. 

 

I'm grateful to know you're resisting adding another medication, I've not seen this tactic go well for many members, your brain is doing its best to repair the damage done by this one, adding another may be problematic.  I'm glad though that you have a supportive Dr who is allowing you to proceed at a pace you're comfortable with. 

 

I'm sure you understand there is much healing to be done after your last dose so I'm sorry to say that it's quite possible your benzo belly and other symptoms will still be around.  Of course as with this whole process, these symptoms could leave you only to be replaced by others.  >:(

Link to comment
Share on other sites

Yep.

 

Thanks for the reply. It's unfortunately a slow process. My doctor has been great through this. On my current schedule I'm set to go to 0mg around the time i return to work after my furlough and I just don't see how that will be possible given my current symptoms.

 

One day at a time

Link to comment
Share on other sites

Yep.

 

Thanks for the reply. It's unfortunately a slow process. My doctor has been great through this. On my current schedule I'm set to go to 0mg around the time i return to work after my furlough and I just don't see how that will be possible given my current symptoms.

 

One day at a time

 

I had benzo belly for about 9 months before I began my taper.  About 2 months into my taper I basically gave up hope that it would ever resolve.  Then a few weeks ago it got better.  I have no idea what changed, but the body heals on it's own schedule (that's all I could conclude anyway).  it's so frustrating.  I have learned to expect less and then be pleasantly surprised when I see positive changes.  Hang in there.

Link to comment
Share on other sites

×
×
  • Create New...